Texas, 2012Drought in Texas, November 6 to 19, 2012
November 6 to 19, 2012 · NWS BRO · 1 event in 1 county or zone
The lack of rainfall during the last couple of days of October and first few days of November brought a reintensification of drought conditions, from Moderate (D1) to Severe (D2) for most of Starr County, Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The lack of rainfall during the last couple of days of October and first few days of November brought a reintensification of drought conditions, from Moderate (D1) to Severe (D2) for most of Starr County, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 5, 11:11 PM CST, 49 minutes earlier.
Area forecast discussion, Nov 5, 11:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1111 PM CST MON NOV 5 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...COLD FRONT STILL ON TRACK TO MOVE ACROSS THE RGV
TUESDAY MORNING. UNTIL THEN...WINDS WILL BE LIGHT AND VARIABLE AND
SKIES WILL BE CLEAR INITIALLY WITH SOME SCATTERED MID CLOUDS
BEFORE PASSAGE. AFTERWARDS...WINDS WILL SWITCH TO THE NORTHEAST
AND BECOME GUSTY FOR A FEW HOURS. AFTER SUNSET...WIND SPEEDS WILL
DECREASE AS ATMOSPHERE STABILIZES. SHRA/TSRA UNCERTAIN ATTM SO LEFT OUT OF
TAFS BUT THE BETTER CHANCE WILL RESIDE AT KBRO/KHRL.
&&
.PREV DISCUSSION... /ISSUED 650 PM CST MON NOV 5 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...THE AFTERNOON SEA BREEZE AND DAYTIME HEATING HAS
GENERATED A FEW ISOLD SHOWERS WHICH QUICKLY DIED OUT WITH THE LOSS
OF THE HEATING AFTER SUNSET. THE 00Z BRO SOUNDING SHOWS A FAIRLY DRY
ATMS IN PLACE OVER THE REGION WITH A LITTLE BIT OF BETTER MOISTURE
SHOWING UP IN A NARROW LAYER AROUND THE 850 MB LEVEL. AS THE
NIGHTTIME INVERSION REFORMS THE POTENTIAL FOR SOME LATE NIGHT AND
EARLY MORNING PATCHY CLD COVER IN THE 3 TO 5 KFT RANGE. ALSO AS
THE SURFACE WINDS DROP AHEAD OF THE FRONT PUSHING SOUTH OVERNIGHT
SOME PATCHY NOCTURNAL FOG MAY FORM ACROSS THE LOWER RGV. MODEL RH
VALUES REMAIN PRETTY LIMITED AHEAD OF AND WITH THE PASSAGE OF THE
NEXT FRONT TOMORROW. SO EXPECT LIMITED CONV COVERAGE ACROSS THE
REGION WITH GENERAL VFR CONDITIONS PREVAILING.
PREV DISCUSSION... /ISSUED 153 PM CST MON NOV 5 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...THE MAIN IMPACT IN THE
SHORT TERM PORTION OF THE FORECAST WILL BE THE PASSAGE OF A COLD
FRONT DURING THE EARLY MORNING HOURS OF TUESDAY. ISOLATED SHOWERS
WITH INCREASED CLOUDINESS WILL ACCOMPANY THE PASSAGE OF THE FRONT...
ESPECIALLY DURING THE MIDNIGHT TO NOON TUESDAY TIME FRAME. SURFACE
HIGH PRESSURE BECOMING QUICKLY CENTERED OVER THE WESTERN GULF OF
MEXICO WILL RESULT IN MORE TRANQUIL CONDITIONS TUESDAY AFTERNOON AND
NIGHT. DESPITE THE COLD FRONT...TEMPERATURES ARE GENERALLY EXPECTED
TO REMAIN AT ABOVE NORMAL LEVELS.
LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY UPPER RIDGING OVER NORTHERN MEXICO WILL PUSH A MODEST
SURFACE AND LOW LEVEL RIDGE OVER THE WESTERN GULF OF MEXICO. BREEZY
SOUTHEAST WINDS AND GRADUALLY RETURNING SFC MOISTURE IS EXPECTED.
BUMPED AFTERNOON HIGHS UP WEDNESDAY AND THURSDAY GIVEN THE MID TO
LOW LEVEL THICKNESS VALUES PROGGED AND THE PERSISTENT MOISTURE
RETURN. WITH A FAIRLY SCOURED GULF REGION IT MAY TAKE A COUPLE OF
DAYS TO GET OUR SFC DEWPOINTS BACK UP AND WITH AMPLE HEATING UNDER
GENERALLY CLOUD FREE SKIES EXPECT WE WILL GET PRETTY GOOD AFTERNOON
HEATING DESPITE THE LOWERING SUN ANGLE AND SHORTER DAYS. DRY AIR
ALOFT SHOULD PREVENT ANY REASONABLE PRECIP CHANCE ON WEDNESDAY AND
THURSDAY AS WELL.
FRIDAY SFC AND LOW LEVEL RIDGING WILL HOLD IN PLACE AS A POWERFUL
TROUGH DIGS INTO THE WESTERN CONUS. SFC WINDS SHOULD INCREASE
LEADING TO BREEZY TO WINDY CONDITIONS BY FRIDAY AND POSSIBLY PUSHING
THE COASTAL WATERS INTO SMALL CRAFT ADVISORY OR EXERCISE CAUTION BY
THE AFTERNOON. THE STRONG WEST CONUS STORM WILL BE THE FOCUS OF THE
WEEKEND WEATHER IN THE EXTENDED. BOTH THE 12Z GFS AND ECMWF SHOW A
VERY POWERFUL TROUGH PUSHING INTO THE FOUR CORNERS REGION BEFORE
BECOMING MORE NEGATIVELY TILTED AS IT ENTERS THE OHIO VALLEY.
SURFACE RESPONSE RESULTS IN A POWERFUL PLAINS CYCLONE...STRONG
SIERRA MADRE LEE TROUGHING...AND A ROBUST COLD FRONT BY MONDAY
MORNING.
A LOOK AT ENSEMBLE MEMBERS SHOW PRETTY GOOD AGREEMENT ON TIMING BUT
SOME QUESTIONS ON THE STRENGTH OF THE TROUGH AND HOW FAR SOUTH IT
WILL DIG. NEW 12Z ECMWF COMING IN LINE WITH THE GFS WHICH HAD BEEN
STRONGER OVER THE PAST FEW RUNS STARTING TO BUILD CONFIDENCE IN A
STRONGER OVERALL SYSTEM AND NUDGED THE FORECAST IN THE DIRECTION OF
THAT CONCEPT...WITH STRONGER PREFRONTAL SOUTHEASTERLIES AND
SOUTHERLIES ON SATURDAY AND SUNDAY...WITH ISOLATED THUNDER CHANCES
FRIDAY AND NUDGED UP PRECIP CHANCES A LITTLE WITH THE FRONT. FRONT
IS CURRENTLY PEGGED TO COME IN DURING THE EARLY MORNING HOURS...SO
INSTABILITY MAY NOT BE AS HIGH...BUT IF THE FRONT IS AS STRONG AS
ADVERTISED THE FORCING SHOULD END UP BEING MORE THAN SUFFICIENT FOR
CONVECTION AND POSTFRONTAL STRATIFORM RAIN. BOTH DETERMINISTIC
GFS/ECMWF FORECASTING BORDERLINE GALE CONDITIONS BEHIND THE FRONT ON
MONDAY. KNOCKED TEMPS DOWN PRETTY SUBSTANTIALLY BEHIND THE FRONT AS
WELL WHICH IS A LITTLE HIGHER THAN MEX GUIDANCE BUT CLOSER TO
ENSEMBLE MEANS...ASSUMING MEX IS GIVING TOO MUCH CREDIBILITY TO
CLIMO DURING THAT TIME. STILL OBVIOUSLY THIS IS A LONG WAY OFF STILL
IN METEOROLOGICAL TIME...BUT SOMETHING TO WATCH FOR MAYBE A 15 TO 20
DEGREE DROP IN TEMPERATURES AND HARSH MARINE CONDITIONS...AND
POSSIBLY A HEALTHY SHOT AT PRECIP.
MARINE...
TONIGHT THROUGH TUESDAY NIGHT...BUOY 42020 REPORTED SOUTH-
SOUTHEAST WINDS AROUND 2 KNOTS GUSTING TO AROUND 4 KNOTS WITH SEAS
SLIGHTLY OVER 1.5 FEET WITH A PERIOD OF 6 SECONDS AT 12 CST/18 UTC.
FAVORABLE MARINE CONDITIONS ARE EXPECTED EARLY TONIGHT IN ADVANCE OF
A COLD FRONT...WHICH WILL PASS THROUGH THE LOWER TEXAS COAST LATER
TONIGHT. WINDS AND SEAS WILL INCREASE IN THE WAKE OF THE FRONT...
WITH SMALL CRAFT EXERCISE CAUTION LIKELY TUESDAY...WITH SMALL CRAFT
ADVISORY POSSIBLE. MARINE CONDITIONS WILL IMPROVE TUESDAY NIGHT AS
SURFACE HIGH PRESSURE BECOMES CENTERED OVER THE WESTERN GULF OF
MEXICO.
WEDNESDAY THROUGH SATURDAY...GENERALLY FAVORABLE MARINE CONDITIONS
ARE EXPECTED WEDNESDAY AND THURSDAY WITH STEADY MODERATE
SOUTHEASTERLY WINDS AND LOW TO MODERATE SEAS. CONDITIONS ARE
EXPECTED TO WORSEN FRIDAY AND SATURDAY AS WINDS INCREASE AHEAD OF A
DEVELOPING PLAINS STORM SYSTEM. SOUTHEAST WINDS MAY APPROACH EITHER
EXERCISE CAUTION OR ADVISORY CONDITIONS ALL OR PART OF THE DAY
FRIDAY AND SATURDAY WITH SEAS BECOMING ROUGH DUE TO A LONG
SOUTHEASTERLY FETCH OVER THE WESTERN AND CENTRAL GULF OF MEXICO.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
55/59
Hazardous weather outlook, Nov 5, 4:33 AM CST, 19 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 AM CST MON NOV 5 2012
TXZ248>257-061130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
433 AM CST MON NOV 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED RIP CURRENT RISK WILL BE POSSIBLE TUESDAY AS WAVE HEIGHTS
INCREASE BRIEFLY BEHIND A COLD FRONT. SOUTH WINDS WILL INCREASE
FRIDAY THRU SUNDAY...LEADING TO AN ELEVATED RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-061130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
433 AM CST MON NOV 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE WITH FRONTAL
PASSAGE TUESDAY...AND ADVISORY CONDITIONS WILL ALSO BE POSSIBLE
WITH INCREASING SOUTH WINDS FRIDAY THRU SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Starr
- When
- November 6, 12:00 AM CST to November 19, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
No rainfall combined with dry weather deteriorated drought conditions in all but extreme southeast Starr County (which remained at D3, or Extreme) from Moderate (D1) to Severe (D2) for the second and third week of November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421571.